Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Charleston, SC

May 10, 2009Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 3:34 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2009, 3:34 PM EDT (19:34 UTC)
Expired
May 10, 2009, 4:00 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 124 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 101934
SVRCHS
SCC015-019-102000-
/O.NEW.KCHS.SV.W.0071.090510T1934Z-090510T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF WANDO...OR ABOUT 8 MILES EAST OF GOOSE CREEK...MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WANDO...CAINHOY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3286 7969 3296 7996 3309 7993 3310 7961
TIME...MOT...LOC 1935Z 283DEG 17KT 3301 7991

$$
1 follow-up statement
000 
WWUS52 KCHS 102000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN MAY 10 2009

SCC015-019-102010-
/O.EXP.KCHS.SV.W.0071.000000T0000Z-090510T2000Z/
BERKELEY SC-CHARLESTON SC-
400 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 400 PM EDT...

AT 400 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY 
WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE 
SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE 
PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3286 7969 3296 7996 3309 7993 3310 7961
TIME...MOT...LOC 1934Z 283DEG 17KT 3301 7992

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:57 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 10, 1:57 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT SUN MAY 10 2009

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE REGION THIS AFTERNOON THROUGH
EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON
THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL
PERSIST WED THROUGH FRI BEFORE A COLD FRONT MOVES IN NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SUNDAY AFTERNOON...THUNDERSTORMS WERE FIRING ALONG THE STALLING
SURFACE FRONT ACROSS N/INLAND COUNTIES AND ALONG THE DEVELOPING
SEA BREEZE ACROSS N COASTAL LOCATIONS. LATESTS SPC MESOANALYSIS
REVEALED SBCAPES 1500-2500 J/KG IN THIS AREA. THIS INSTABILITY AND
THE INFLUENCE OF THE STATIONARY FRONT...SEA BREEZE AND CONVECTIVE
BOUNDARIES SUGGESTS THE ONGOING POTENTIAL FOR OCCASIONAL PULSE
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS THIS
AFTERNOON/EARLY EVENING.

HIGHEST POPS WILL REMAIN CONCENTRATED ACROSS THE NORTHERN 1/2 OF
THE FORECAST AREA...NEAR THE STATIONARY FRONT AND SEA BREEZE...BUT
THUNDERSTORMS COULD ALSO EXPAND SOUTH ALONG THE SEA BREEZE INTO SE
GA...AS DEPICTED BY THE 12Z LOCAL WRF.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
A DISTURBANCE IN W-E FLOW ALOFT TONIGHT WILL CAUSE SOME BUCKLING OF
THE LOW LEVEL FRONTAL ZONE AND PWATS AT OR ABOVE 1.75 INCHES IS A
GOOD SETUP FOR CONVECTIVE RAINS TONIGHT...ESPECIALLY N OF I-16 AND
OVER MUCH OF SOUTHERN SOUTH CAROLINA. MCS NOTED UPSTREAM SUNDAY
MORNING MAY EVENTUALLY BECOME THE FOCUS FOR ENHANCED PRECIPITATION
TONIGHT. DECENT ELEVATED INSTABILITY SUGGESTS A RISK FOR ORGANIZED
CONVECTION THAT MAY END UP SUB- SEVERE BUT PROVIDE A CHANCE FOR
SOME LOCALLY HEAVY RNFL. WE RAISED POPS TO JUST BELOW THE LIKELY
CATEGORY NORTHERN ZONES. THE WRF AND MANY OF IT/S SUBSETS DELIVER
A SOLID REGION OF CONVECTIVE RAINS WHILE THE GFS AND LATEST ECMWF
SHOW BEST FORCING AND QPF GOING THROUGH THE MIDLANDS OVERNIGHT. S
OF I-16 IN GEORGIA MAY REMAIN ON THE DRIER SIDE GIVEN CONSENSUS
CONVERGENCE PROGS. NO CHANGE TO LOW TEMPERATURE FORECAST IN THE
MIDDLE 60S MOST LOCATIONS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS A COLD FRONT DROPS SLOWLY SOUTH THROUGH THE AREA MONDAY AND TO
JUST SOUTH OF THE AREA BY LATE TUESDAY...A SERIES OF SHORTWAVES WILL
RIPPLE THROUGH THE UPPER FLOW. CONSIDERABLE LOW-LEVEL THETA-E ALONG
AND SOUTH OF THE FRONT WITH GOOD ISENTROPIC LIFT TO ITS NORTH SHOULD
FACILITATE GOOD COVERAGE OF SHOWERS AND STORMS ON MONDAY. MAINTAINED
POPS IN THE 40-50 PCNT RANGE. MONDAY NIGHT AND TUE...INSTABILITY
PARAMETERS DIMINISH WHILE DRIER AIR FILTERS IN FROM THE NORTH.
MAINTAINED HIGHEST POPS TUE THROUGH WED ALONG FAR SOUTHERN AREAS
WHERE THE BOUNDARY IS EXPECTED TO BE BRIEFLY STALLED. TEMPS WILL BE
SLIGHTLY BELOW NORMAL MON THROUGH WED AS THE UPPER FLOW REMAINS NW.

AS AN EASTERN UNITED STATES RIDGE BUILDS LATE IN THE WEEK...BERMUDA
HIGH PRESSURE WILL BRING A RETURN TO NEAR-NORMAL TEMPS AND
DIURNAL/SEABREEZE CONVECTION EACH DAY. A BREAKDOWN OF THE UPPER
RIDGE TOWARD NEXT WEEKEND MAY ALLOW A COLD FRONT TO MOVE IN FROM THE
NW. TIMING DIFFERENCES ARE STILL SIGNIFICANT...THUS CAPPED POPS AT
SLIGHT CHANCE ON SAT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z
TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS
AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND
OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER
SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL
WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z
GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY. HOWEVER...UPSTREAM
TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE THE STATIONARY FRONT
OVERNIGHT...PERHAPS ENHANCING SHOWERS/ THUNDERSTORMS...ESPECIALLY
IN THE KCHS VICINITY. DUE TO UNCERTAINTY...DID NOT INCLUDE ANY CBS
OR MENTION OF PRECIP OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS
ISSUE. ALSO...WITH LOW LEVEL MOISTURE POOLED NEAR THE STATIONARY
FRONT...STRATUS/FOG COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE
RAIN FALLS...AND MVFR OR LOWER CONDITIONS MAY DEVELOP LATE INTO
MONDAY MORNING. AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC
TERMINALS REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS
OVERNIGHT. MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO
PUSH TOWARD THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY
INITIATING ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH
TAFS STARTING AT 14-15Z.

EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE
06Z/11 THROUGH 06Z/12 WITH SCATTERED SHOWERS AND TSTMS. VFR TUE
THROUGH THU.

&&

.MARINE...
A PRE FRONTAL BOUNDARY WILL TURN WINDS MORE DIRECTLY
OFFSHORE...BEFORE A WEAK PRESSURE PATTERN SUPPORTS VARIABLE WINDS
10 KNOTS OR LESS FOLLOWED BY A SEA BREEZE AS A COLD FRONT STALLS
OVER NORTHERN WATERS THIS AFTERNOON.  WAVES OF SURFACE LOW PRES
INLAND WILL CAUSE THE FLOW TO VEER TONIGHT TO A SOUTHERLY
DIRECTION LATE...AGAIN SPEEDS MAINLY LESS THAN 15 KT.

SEAS WILL AVERAGE 3 FT OR LESS THROUGH TONIGHT.

A NORTHEAST SURGE BEHIND A BACKDOOR FRONT LATE MON THROUGH WED NIGHT
WILL BRING A SURGE IN WINDS AND SEAS. ALTHOUGH WINDS EXPECTED TO
GENERALLY REMAIN BELOW 20 KT ACROSS THE NEARSHORE WATERS...OUTER GA
WATERS WILL PROBABLY SEE 20-25 KT WINDS DURING THE PERIOD WITH SEAS
BUILDING TO 6-7 FT LATE TUE INTO WED NIGHT. THUS SMALL CRAFT
ADVISORIES WILL PROBABLY BE ISSUED DOWN THE ROAD. BY THURSDAY HIGH
PRESSURE REBUILDING OVER THE SW ATLANTIC WILL BRING A RETURN TO
SOUTHERLY FLOW. THE AFTERNOON SEABREEZE AND WEAK NOCTURNAL SURGING
WILL BE THE MAIN FEATURES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 9:22 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
922 AM EDT SUN MAY 10 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
922 AM EDT SUN MAY 10 2009

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL STALL TODAY WITHIN A
MOIST AND VERY WARM AIRMASS OVER THE REGION. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AT LEAST THE SIZE OF PENNIES AND
DAMAGING WIND GUSTS TO 60 MPH. SEVERE WEATHER...IF ANY...WILL
MOST LIKELY OCCUR BETWEEN 2 PM AND 10 PM.

YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY
HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES...
REMAIN ALERT FOR THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, May 10, 2:07 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT SUN MAY 10 2009

SCZ050-101830-
CHARLESTON-
207 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH
230 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR WHITEHALL TERRACE...OR
ABOUT 12 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND DEWEES INLET WILL BE IMPACTED THROUGH 230 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:23 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT SUN MAY 10 2009

SCZ043-044-049-050-101900-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
223 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CHARLESTON...CENTRAL
COLLETON AND EXTREME SOUTHEASTERN DORCHESTER COUNTIES THROUGH 300 PM
EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RED TOP TO HENDERSONVILLE...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF ARCHDALE TO 7 MILES SOUTH OF WALTERBORO...
MOVING EAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...GREEN
POND...HENDERSONVILLE...HOLLYWOOD...JACKSONBORO...JOHNS ISLAND...
MEGGETT...RAVENEL...RITTER...SHADOWMOSS AND YONGES ISLAND WILL BE
IMPACTED THROUGH 300 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:32 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAY 10 2009

SCZ043-101900-
INLAND COLLETON-
232 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON COUNTY
THROUGH 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR BELLS
CROSSROADS...OR ABOUT 13 MILES NORTHEAST OF HAMPTON...MOVING EAST AT
10 MPH.

AREAS IN AND AROUND RUFFIN WILL BE IMPACTED THROUGH 300 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN MAY 10 2009

SCZ042-043-047>049-101930-
BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-INLAND JASPER-
251 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH
CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES
THROUGH 330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR POSSUM CORNER...
OR ABOUT 9 MILES WEST OF YEMASSEE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...CUMMINGS...DALE...EARLY BRANCH...
GARDENS CORNER...GILLISONVILLE...GRAYS...HENDERSONVILLE...
MCPHERSONVILLE...POCOTALIGO...SHELDON...WHITE HALL AND YEMASSEE WILL
BE IMPACTED THROUGH 330 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 3:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN MAY 10 2009

SCZ045-050-101945-
BERKELEY-CHARLESTON-
309 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
SOUTHERN BERKELEY COUNTIES THROUGH 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUCK HALL TO GOOSE CREEK...OR ALONG A LINE EXTENDING
FROM 6 MILES WEST OF MCCLELLANVILLE TO GOOSE CREEK...MOVING EAST AT
15 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND...GOOSE
CREEK...HUGER...MCCLELLANVILLE AND WANDO WILL BE IMPACTED THROUGH 345
PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 10, 3:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 SW WADMALAW ISLAND    32.64N 80.22W
05/10/2009  E0.25 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY VERY SMALL...PEA-SIZED...HAIL.

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:36 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton24 min
May 10, 2:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton34 min
May 10, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton38 min
May 10, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper35 min
May 10, 3:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
May 10, 3:56 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester29 min
May 10, 3:59 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester46 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester50 min
May 10, 4:36 PM EDTAreal Flood AdvisoryCHSBerkeley54 min
May 10, 4:38 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester37 min
May 10, 5:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester44 min
May 10, 5:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester51 min
May 10, 7:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester56 min
May 10, 7:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.